MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012454-15
Medical Device Problem Codes Failure to Fold (1255); Off-Label Use (1494); Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not returning for evaluation, as it is retained by the account.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the tibial artery.An emboshield nav6 filter was advanced without issues.A 4.5x15mm nc trek rx balloon dilatation catheter (bdc) was advanced over the nav6 wire to post-dilate an unspecified deployed stent; however, the balloon did not rewrap well and could not be removed due to resistance with the anatomy.There was no deflation issue.While attempting to remove the bdc the shaft separated.An aspiration catheter was advanced to help remove the separated bdc.The separated bdc was successfully removed with the aspiration catheter and nav6 filter.There were no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
Subsequent to filing the initial report, user facility medwatch report received states: "despite the balloon being fully deflated, there was great difficulty removing it.Despite careful manipulation, the shaft broke, with the balloon itself and part of the shaft remaining on the emboshield bare wire above the stent, and well above the distal embolic protection system.The doctor was able to recover the balloon and filter by using a ct 7 lightening thrombectomy system.".
 
Additional Manufacturer Narrative
H6: medical device problem code 1494 - incorrect anatomy.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported that the procedure was to treat a lesion in the tibial artery.It should be noted that the coronary dilatation catheters, nc trek rx, instructions for use (ifu) states: the nc trek rx coronary dilatation catheter is indicated for: a) balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis, for the purpose of improving myocardial perfusion b) balloon dilatation of a coronary artery occlusion, for the purpose of restoring coronary flow in patients with st-segment elevation myocardial infarction c) balloon dilatation of a stent after implantation.In this case, it is unknown if the ifu deviation caused or contributed to the reported complaint.The investigation was unable to determine a conclusive cause for the reported failure to fold (winged balloon); however, the reported difficulty removing the device, separation, removal of foreign body and unexpected medical intervention appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.Attachment: user facility medwatch report # mw5112188na.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15547504
Report Number2024168-2022-10367
Device Sequence Number1919299
Product Code LOX
UDI-Device Identifier08717648152115
UDI-Public08717648152115
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number1012454-15
Device Catalogue Number1012454-15
Device Lot Number20620G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer10/27/2022
Initial Report FDA Received Date10/05/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMBOLIC PROTECTION SYSTEM: EMBOSHIELD NAV6
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale